MAUDE Adverse Event Report: XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received notification of a system screwdriver malfunction on 11/18/2021.It was reported that the distal threads of a system screwdriver fractured while being used in a surgical procedure.There were no known patient complications associated with this complaint.An alternate driver was used to successfully complete the procedure.The complaint screwdriver was received on 11/24/2021 at the manufacturer for complaint assessment.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint screwdriver showed an instrument with repeated use, as identified by surface scratches and handle engagement marks.Approximately half of the square thread detail was fractured from the sleeve of the instrument.The hex tip was worn and rounded with the tin coating wearing from the distal end of the instrument.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for the screwdriver complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 4/15/2016.It may be possible for the square thread detail of a screwdriver to fracture if excessive rotational force was applied to the sleeve of the screwdriver or if the attached handle was not in the neutral position when rotated.The sleeve of the screwdriver is tightened into the cup of the system screw to secure it to the driver and prevent toggle.If the sleeve was rotated beyond what is required to secure the screw, it may fracture the square thread detail as observed.There is a cautionary note included in the associated surgical technique guide that states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." there has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key12984798
Report Number3005031160-2021-00026
Device Sequence Number20257508
Product Code MNI
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number6679-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown